In this mostly expository paper we revisit a fundamental result of Strebel, asserting the existence and uniqueness, on Riemann surfaces of finite type, of Jenkins−Strebel differentials having double poles with prescribed ‘‘residues’’ at prescribed points. In particular, we give a selfcontained and somewhat shortened proof of Strebel’s result.
Cite this article
Enrico Arbarello, Maurizio Cornalba, Jenkins−Strebel differentials. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 21 (2010), no. 2, pp. 115–157DOI 10.4171/RLM/564